Alert archive / Florida / Tornado Warnings in 2011

Tornado Warning 8, NWS Miami, FL

October 18, 2011Miami-Dade County, Florida

NWS Miami, FL issued this tornado warning at Oct 18, 2011, 9:14 PM EDT for Miami-Dade County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2011, 9:14 PM EDT (01:14 UTC)
Expired
Oct 18, 2011, 9:45 PM EDT
In force
31 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 29 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 2:21 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 1.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2011-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2011-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3389 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
454 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
417 m²/s²
Significant tornado parameter
7.8
Supercell composite
32.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WFUS52 KMFL 190114
TORMFL
FLC086-190145-
/O.NEW.KMFL.TO.W.0008.111019T0114Z-111019T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIAMI FL
914 PM EDT TUE OCT 18 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...

* UNTIL 945 PM EDT

* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MICCOSUKEE
  RESORT...MOVING NORTHEAST AT 30 MPH.

  THIS STORM IS ALSO CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.

* THE TORNADO WILL BE NEAR...
  MICCOSUKEE RESORT...
  INTERSECTION KROME AND U.S. 27...
  HIALEAH GARDENS...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW IN A STURDY REINFORCED BUILDING. HEAVY RAINFALL MAY
OBSCURE THIS TORNADO. IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY
BE TOO LATE TO GET TO A SAFE PLACE.

TAKE COVER NOW IN A STURDY REINFORCED BUILDING. TORNADOES ARE
ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE! MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHERN FLORIDA.

&&

LAT...LON 2593 8025 2569 8060 2573 8068 2596 8052
      2596 8034
TIME...MOT...LOC 0114Z 220DEG 26KT 2577 8055

$$

GREGORIA
2 follow-up statements
507 
WWUS52 KMFL 190127
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
927 PM EDT TUE OCT 18 2011

FLC086-190145-
/O.CON.KMFL.TO.W.0008.000000T0000Z-111019T0145Z/
MIAMI-DADE FL-
927 PM EDT TUE OCT 18 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR NORTH
CENTRAL MIAMI-DADE COUNTY...

AT 921 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. DAMAGING WINDS IN
EXCESS OF 60 MPH ARE ALSO POSSIBLE. THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF INTERSECTION KROME AND U.S. 27...MOVING NORTHEAST AT 30
MPH.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW! IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT
MAY BE TOO LATE TO GET TO A SAFE PLACE! MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR
REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2592 8039 2577 8051 2583 8059 2595 8052
      2596 8035
TIME...MOT...LOC 0126Z 220DEG 26KT 2586 8050

$$

GREGORIA
441 
WWUS52 KMFL 190140
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
940 PM EDT TUE OCT 18 2011

FLC086-190145-
/O.CON.KMFL.TO.W.0008.000000T0000Z-111019T0145Z/
MIAMI-DADE FL-
940 PM EDT TUE OCT 18 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR NORTH
CENTRAL MIAMI-DADE COUNTY...

AT 935 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. DAMAGING WINDS IN
EXCESS OF 60 MPH ARE ALSO POSSIBLE. THIS STORM WAS LOCATED NEAR
INTERSECTION KROME AND U.S. 27...MOVING NORTHEAST AT 30 MPH.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW! IF YOU WAIT UNTIL YOU SEE OR HEAR IT COMING...IT
MAY BE TOO LATE TO GET TO A SAFE PLACE! MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR
REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2592 8039 2586 8044 2588 8052 2595 8047
      2596 8035
TIME...MOT...LOC 0141Z 220DEG 26KT 2593 8044

$$

GREGORIA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Oct 18, 8:32 PM EDT, 42 minutes earlier.

Area forecast discussion, Oct 18, 8:32 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
832 PM EDT TUE OCT 18 2011

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT
WITH VCTS/VCSH WARRANTED ALL AREAS. A FEW STORMS MAY BECOME
STRONG OR SEVERE WITH ISOLATED TORNADOES ALSO A POSSIBILITY.
SUSTAINED WINDS WILL INCREASE AND REMAIN GUSTY OVERNIGHT INTO
WEDNESDAY. A COLD FRONT WILL APPROACH WEDNESDAY AFTERNOON AND
WILL RESULT IN MORE SHRA AND TSRA. PERIODS OF MVFR/IFR WILL BE
POSSIBLE IN AND NEAR ANY TSRA.

&&

.PREV DISCUSSION... /ISSUED 357 PM EDT TUE OCT 18 2011/

DISCUSSION...

AS A MID TO UPPER LEVEL SHORT WAVE DIGS INTO THE NORTHEASTERN
GULF...RAPID CYCLOGENESIS IS EXPECTED WITH A SURFACE LOW FORECAST
TO DEVELOP TONIGHT AND MOVE NORTHEAST JUST OFF THE GEORGIA COAST
EARLY WEDNESDAY MORNING. ACCOMPANYING THE FRONTAL DEVELOPMENT WILL
BE THE POTENTIAL FOR A SEVERE WEATHER THREAT ACROSS THE AREA. THE
THREATS INCLUDE THE POTENTIAL FOR TORNADO DEVELOPMENT AND STRONG
STRAIGHT-LINE WINDS AS A SQUALL LINE COULD DEVELOPMENT LATER TODAY
INTO TONIGHT. THE LOW-LEVEL WIND PROFILE WILL BECOME MORE
FAVORABLE FOR TORNADO/DAMAGING WINDS THIS AFTERNOON INTO TONIGHT.
THEREFORE IN COORDINATION WITH SPC...A TORNADO WATCH IS IN EFFECT
FOR SOUTH FLORIDA AND ADJACENT WATERS THROUGH 02Z WEDNESDAY.
ROTATING STORMS HAVE ALREADY BEEN OBSERVED IN THE OFFSHORE GULF
WATERS THIS MORNING AND THIS AFTERNOON.

THERE IS A CONTINUING THREAT IS FOR FLOODING ACROSS THE REGION AS
RAINS ACROSS THE AREA FROM RECENT DAYS HAVE SATURATED THE GROUNDS
AND ANY ADDITIONAL ACCUMULATIONS WILL QUICKLY RUN-OFF. AS THERE
ARE HEAVY RAINS JUST OFF THE SOUTH FLORIDA WEST COAST...A FLOOD
WATCH WAS ISSUED THROUGH 15Z WEDNESDAY. IN ADDITION...AS THE
CYCLOGENESIS MENTIONED ABOVE OCCURS EARLY WEDNESDAY ADDITIONAL
HEAVY SHOWERS WILL BE POSSIBLE.

UPDATED DISCUSSIONS WILL BE ISSUED AS CONDITIONS WARRANT.

MARINE...

THE RECENT GUIDANCE INDICATES THAT WINDS NEAR 25 KNOTS OR JUST
ABOVE ARE POSSIBLE IN THE OFF SHORE GULF WATERS THIS AFTERNOON AND
TONIGHT...WITH WIND GUSTS TO NEAR GALE FORCE POSSIBLE. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS THROUGH WEDNESDAY
MORNING.

FOR THE ATLANTIC WATERS...WINDS AND SEAS WILL STEADILY INCREASE
THIS AFTERNOON INTO EARLY WEDNESDAY WITH WINDS NEAR 28 KNOTS OR
JUST ABOVE POSSIBLE BY EARLY WEDNESDAY MORNING. IT IS POSSIBLE
THAT FREQUENT GUSTS TO GALE FORCE COULD BE REACHED...WITH A GALE
WARNING IN EFFECT FOR THE ATLANTIC WATERS THROUGH 15Z WEDNESDAY.

FIRE WEATHER...

NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  88  61  78 / 80 60 20 10
FORT LAUDERDALE  78  88  65  79 / 80 60 20 10
MIAMI            78  87  66  79 / 80 60 20 10
NAPLES           76  82  64  78 / 80 50 20 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR COASTAL BROWARD-
     COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR
     SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND
     COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-
     METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

AM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT WEDNESDAY FOR BISCAYNE BAY-
     LAKE OKEECHOBEE.

     GALE WARNING UNTIL 3 PM EDT WEDNESDAY FOR COASTAL WATERS FROM
     DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-COASTAL WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-WATERS
     FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
     TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM
     JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM
     TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT WEDNESDAY FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
     WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
     GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Oct 18, 8:36 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
836 PM EDT TUE OCT 18 2011

FLZ063-066>075-168-172>174-191545-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
836 PM EDT TUE OCT 18 2011

...STRONG TORNADOES POSSIBLE THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
...GALE WARNING ATLANTIC WATERS THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THE
OVERNIGHT HOURS AS A STRONG TROUGH OF LOW PRESSURE MOVES ACROSS
THE REGION. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS IN
EXCESS OF 70 MPH, ISOLATED TORNADOES, SMALL HAIL, AND HEAVY
RAINFALL.

TORNADOES: SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
STRONG TORNADOES OVER PORTIONS OF THE AREA TONIGHT, WITH THE
HIGHEST RISK OVER SOUTHERN PORTIONS.

WATERSPOUTS: THERE IS A HIGH RISK FOR WATERSPOUTS ACROSS THE
ATLANTIC AND GULF WATERS.

RIP CURRENTS: SOUTH SOUTHEAST AROUND 20 KNOTS WILL LEAD TO A
MODERATE RISK FOR RIP CURRENTS. SOUTH SOUTHWESTERLY WINDS OF 20
TO 25 KNOTS ALONG THE GULF BEACHES WHICH WILL LEAD TO A MODERATE
RISK OF RIP CURRENTS IN COLLIER COUNTY.

WIND: STRONG DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH ARE
POSSIBLE TODAY AND ESPECIALLY THIS EVENING INTO THE OVERNIGHT
HOURS. SOUTH WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO
GALE FORCE ARE EXPECTED OVER THE GULF WATERS. SOUTH WINDS WILL
INCREASE OVER THE ATLANTIC WATERS WITH FREQUENT GUSTS OF 35 KNOTS
THIS EVENING THROUGH MIDDAY WEDNESDAY.

HAIL: SMALL HAIL MAY OCCUR WILL OCCUR WITH SOME THUNDERSTORMS
THROUGH THIS EVENING.

FLOODING: A FLOOD WATCH REMAINS IN EFFECT. WITH SATURATED
GROUNDS, LOCALLY HEAVY RAINFALL MAY RESULT IN FLOODING,
ESPECIALLY IN URBAN AREAS AND LOCALES WITH POOR DRAINAGE.
RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE THROUGH WEDNESDAY
MORNING.

WAVES: SEAS IN THE GULF WATERS BEYOND 15 NAUTICAL MILES FROM
SHORE WILL RANGE FROM 7 TO 9 FEET THROUGH TONIGHT. SEAS WILL
BUILD TO 7 TO 9 FEET THIS EVENING AND OVERNIGHT ACROSS MOST OF
THE ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS MARINE CONDITIONS ARE LIKELY ACROSS THE GULF OF MEXICO
WATERS THROUGH AT LEAST WEDNESDAY AS WINDS AND SEAS REMAIN
ELEVATED. MARINE CONDITIONS ACROSS THE ATLANTIC, LAKE OKEECHOBEE
AND BISCAYNE BAY ARE LIKELY TO CONTINUE TO BE ROUGH AND HAZARDOUS
THROUGH WEDNESDAY AS A STRONG COLD FRONT APPROACHES AND MOVES
THROUGH SOUTH FLORIDA.

DEEP TROPICAL MOISTURE WILL CONTINUE TO BE TRANSPORTED INTO THE
REGION. PERIODS OF HEAVY RAINFALL ARE POSSIBLE ACROSS PORTIONS OF
THE AREA ON WEDNESDAY, INCREASING THE POTENTIAL FOR FLOODING.
SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE AN OCCASIONAL
LIGHTNING STRIKE AND GUSTY WINDS THROUGH WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Oct 18, 7:22 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
722 PM EDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FUNNEL CLOUD     1 NNE MOORE HAVEN       26.85N 81.09W
10/18/2011                   GLADES             FL   LAW ENFORCEMENT

            A LOCAL POLICE DEPUTY OBSERVED A FUNNEL CLOUD, ABOUT 1
            MILE NORTH NORTHEAST OF MOORE HAVEN.

&&

BETTWY
Local storm report, Oct 18, 7:35 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
735 PM EDT TUE OCT 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     2 SE MOORE HAVEN        26.82N 81.08W
10/18/2011  M46 MPH          GLADES             FL   MESONET

&&

GREGORIA
Special weather statement, Oct 18, 7:55 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
755 PM EDT TUE OCT 18 2011

FLZ073-075-174-190045-
FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND
MONROE FL
755 PM EDT TUE OCT 18 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN RURAL MIAMI-DADE COUNTY
  MAINLAND MONROE COUNTY

* UNTIL 845 PM EDT

* AT 749 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
  SOUTH OF LOOP ROAD EE CENTER TO 6 MILES EAST OF NORTHWEST CAPE
  SABLE...AND MOVING NORTHEAST AT 45 MPH.

* THE LINE OF STORMS WILL AFFECT...
  FORTYMILE BEND...
  MAHOGANY HAMMOCK...
  ROYAL PALM RANGER STATION...
  AND SURROUNDING AREAS.

RADAR SHOWS ROTATION WITHIN SOME OF THE INDIVIDUAL SHOWERS...AND
THE ENVIRONMENT IS FAVORABLE FOR FUNNEL CLOUDS AND POSSIBLE
TORNADOES...SO STAY TUNED FOR THE POSSIBILITY OF WARNINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2520 8110 2532 8111 2533 8105 2536 8107
      2541 8101 2543 8111 2556 8111 2554 8106
      2555 8106 2557 8111 2573 8111 2587 8063
      2535 8056 2525 8091 2531 8098 2533 8097
      2533 8105 2531 8109 2522 8101
TIME...MOT...LOC 2353Z 221DEG 37KT 2572 8091 2529 8104

GREGORIA
Special weather statement, Oct 18, 8:16 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
816 PM EDT TUE OCT 18 2011

FLZ066-067-070-071-190045-
HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND
PALM BEACH COUNTY FL
816 PM EDT TUE OCT 18 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN BROWARD COUNTY
  SOUTHWESTERN PALM BEACH COUNTY
  SOUTHEASTERN HENDRY COUNTY
  EAST CENTRAL COLLIER COUNTY

* UNTIL 845 PM EDT

* AT 812 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES NORTH OF BIG CYPRESS SEMINOLE INDIAN
  RESERVATION...AND MOVING NORTHEAST AT 30 MPH.

* THE STORM WILL AFFECT...
  ROTENBERGER WILDLIFE MANAGEMENT AREA...
  HOLEY LAND WILDLIFE MANAGEMENT AREA...
  AND SURROUNDING COMMUNITIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2669 8094 2639 8059 2624 8099 2636 8113
TIME...MOT...LOC 0016Z 224DEG 26KT 2637 8095

85-GIBBS
Special weather statement, Oct 18, 8:23 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
823 PM EDT TUE OCT 18 2011

FLZ073-074-173-190100-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
823 PM EDT TUE OCT 18 2011

...TORNADO THREAT INCREASING THIS EVENING...

AT 818 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A
SEVERE THUNDERSTORM LIKELY PRODUCING A TORNADO OVER THE EVERGLADES
ABOUT 20 MILES WEST OF HOMESTEAD GENERAL AIRPORT. ADDITIONAL STORMS
COULD DEVELOP AT ANY TIME. THIS STORM WILL CONTINUE TO BE
TRACKED...AND RESIDENTS OF THE MIAMI METROPOLITAN AREA SHOULD REMAIN
ALERT FOR THE POTENTIAL OF TORNADO WARNINGS BEING ISSUED THIS
EVENING...AND BE READY TO ACT QUICKLY SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHERN FLORIDA.

GREGORIA
Special weather statement, Oct 18, 9:08 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
908 PM EDT TUE OCT 18 2011

FLZ067-190145-
INLAND PALM BEACH COUNTY FL
908 PM EDT TUE OCT 18 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PALM BEACH COUNTY

* UNTIL 945 PM EDT

* AT 906 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR CANAL POINT...AND MOVING NORTHEAST AT 40
  MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHERN FLORIDA.

LAT...LON 2672 8061 2683 8067 2689 8062 2695 8062
      2696 8061 2696 8032
TIME...MOT...LOC 0108Z 223DEG 34KT 2689 8060

85-GIBBS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:12 PM EDTTornado WarningMFLMiami-Dade, Monroe33 min
Oct 18, 8:16 PM EDTSpecial Weather StatementMFLHendry29 min
Oct 18, 8:42 PM EDTSpecial Marine WarningMFL93 min
Oct 18, 8:45 PM EDTTornado WarningMFLMiami-Dade30 min
Oct 18, 9:08 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Oct 18, 9:14 PM EDTSevere Thunderstorm WarningMFLPalm Beach18 min
Oct 18, 9:44 PM EDTTornado WarningMFLBroward, Miami-Dade31 min
Oct 18, 10:12 PM EDTTornado WarningMFLBroward, Palm Beach9 min
Oct 18, 10:13 PM EDTSpecial Marine WarningMFL77 min
Oct 18, 10:31 PM EDTSpecial Weather StatementMFLBroward29 min
Oct 18, 10:40 PM EDTSpecial Weather StatementMFLPalm Beach35 min
Oct 18, 11:02 PM EDTSpecial Marine WarningMFL58 min
Oct 18, 11:21 PM EDTSpecial Marine WarningMFL114 min
Oct 18, 11:41 PM EDTSpecial Weather StatementMFLGlades64 min
Oct 18, 11:52 PM EDTSpecial Weather StatementMFLBroward23 min
Oct 19, 12:14 AM EDTSpecial Marine WarningMFL91 min
Oct 19, 12:18 AM EDTSpecial Weather StatementMFLCollier57 min
Oct 19, 1:08 AM EDTSpecial Marine WarningMFL112 min
Oct 19, 3:01 AM EDTSpecial Marine WarningMFL48 min
Oct 19, 4:02 AM EDTSpecial Weather StatementMFLBroward28 min
Oct 19, 4:41 AM EDTSpecial Marine WarningMFL47 min
Oct 19, 5:00 AM EDTAreal Flood AdvisoryMFLCollier77 min
Oct 19, 5:25 AM EDTSpecial Marine WarningMFL65 min
Oct 19, 5:55 AM EDTSpecial Marine WarningMFL38 min
Oct 19, 6:48 AM EDTSpecial Weather StatementMFLMiami-Dade42 min
Oct 19, 12:51 PM EDTSpecial Marine WarningMFL84 min
Oct 19, 2:15 PM EDTSpecial Marine WarningMFL90 min

Nearby

Tornado Warnings in Florida, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.